Heavy Rain, Alachua
- When
- July 22, 5:00 PM EST to 6:15 PM EST
- Where
- Alachua County, 3.65 mi SW of Phifer
- Reported by
- Trained Spotter
- Coordinates
- 29.670, -82.420
A spotter measured 1.99 inches of rainfall in 1 hr and 15 minutes.
Afternoon instability and high moisture combined with slow storm motion produced pockets of locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Afternoon instability and high moisture combined with slow storm motion produced pockets of locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 22, 1:12 PM EST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT TUE JUL 22 2014 .SHORT TERM... THROUGH TONIGHT...THE FORECAST AREA IS BETWEEN UPPER LOW TO THE WEST...AND A SHORT WAVE TO THE EAST. WITH THIS PATTERN CONVECTION WILL BE DIURNALLY DRIVEN...WITH SEA BREEZE ENHANCEMENT. CONVECTION WILL FOCUS INITIALLY NEAR I75 AND I95 CORRIDORS ...THEN SHIFT FURTHER INLAND THROUGH THE AFTERNOON. CONVECTION SHOULD DISSIPATE QUICKLY AFTER SUNSET WITH LOSS OF DAYTIME HEATING. ANY STORMS WHICH DO DEVELOP WILL BE SLOW MOVERS...AS FLOW IS LIGHT. THEREFORE...HEAVY RAINFALL AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS FROM AFTERNOON STORMS. PARTIAL CLEARING IS EXPECTED TONIGHT...WITH PATCHY FOG POSSIBLE IN AREAS WHICH HAVE SIGNIFICANT RAIN. OVERNIGHT LOWS SHOULD BE NEAR CLIMATOLOGICAL NORMALS. WEDNESDAY/THURSDAY...WESTERN ATLC HIGH PRESSURE RIDGE BEGINS TO BUILD BACK TO THE WEST ACROSS THE FLORIDA PENINSULA WITH AXIS SOUTH OF THE REGION AND THIS WILL SLOWLY STRENGTHEN THE WEST TO SOUTHWEST STEERING FLOW ACROSS THE REGION WHICH WILL LEAD TO SCATTERED DIURNAL CONVECTION EACH DAY...BASICALLY NEAR CLIMO POP VALUES OF 30-40%. MAX TEMPS WILL PUSH INTO THE LOWER TO MIDDLE 90S EACH AFTERNOON WITH HEAT INDICES OF 100-105 DEGREES EACH DAY. ATLC COAST SEA BREEZE WILL MAKE IT INLD TO THE I-95 CORRIDOR/ST JOHNS RIVER BASIN ON WEDNESDAY THEN WILL BECOME PINNED ALONG THE COAST ON THURSDAY AS THE W/SW STEERING FLOW STRENGTHENS. STORM ACTIVITY WILL GENERALLY REMAIN BELOW SEVERE LIMITS WITH GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING THE MAIN THREATS. .LONG TERM /FRI-TUE/...THE RIDGE WILL RETREAT TO ACROSS SOUTH CNTL FL AS A DEEP LAYER TROUGH PUSHES INTO THE SOUTHEAST U.S. THIS WILL STRENGTHEN AND DEEPEN THE SW FLOW ACROSS THE REGION RESULTING IN A PATTERN OF DIURNAL CONVECTION DRIVEN BY THE WEST COAST SEABREEZE AND BEING ENHANCED BY MID LEVEL IMPULSES MOVING THROUGH THE BASE OF THE TROUGH. HAVE GONE WITH HIGH END SCATTERED POPS EACH DAY WITH TEMPS SLIGHTLY ABOVE NORMAL AND HIGHEST HEAT INDICES 100 TO 105 DEGREES. && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON HOURS...WITH GUSTY WINDS AND BRIEF RESTRICTIONS POSSIBLE. STORMS WILL DISSIPATE AFTER SUNSET...WITH CLEARING SKIES OVERNIGHT. PATCHY FOG WILL BE POSSIBLE OVERNIGHT. AT THIS TIME...HAVE FOCUSED FOG POTENTIAL AT KVQQ/KGNV. && .MARINE... A WEAK WAVE WILL MOVE NORTH ACROSS AREA WATERS THROUGH TONIGHT. RIDGING WILL BUILD ACROSS AREA WATERS WEDNESDAY...WITH A TROUGH OF LOW PRESSURE MOVING INTO THE SOUTHEASTERN UNITED STATES THURSDAY. AN INCREASE IN WINDS WILL BE EXPECTED WITH THIS TROUGH...DUE TO TIGHTENING PRESSURE GRADIENT. RIP CURRENTS: LOW TO MODERATE RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 95 72 95 / 40 30 30 40 SSI 75 90 77 92 / 20 30 20 20 JAX 74 94 73 95 / 20 30 30 30 SGJ 74 90 76 93 / 20 30 30 30 GNV 71 94 72 94 / 30 30 30 20 OCF 72 94 73 94 / 40 30 30 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE/HESS/NELSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 AM EDT TUE JUL 22 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-230800- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 400 AM EDT TUE JUL 22 2014 ...LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS POSSIBLE IN THUNDERSTORMS TODAY... ...MODERATE RISK OF RIP CURRENTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS STORMS WILL IMPACT THE AREA. ACTIVITY WILL BEGIN ALONG THE SEA BREEZES THIS MORNING. THE GULF COAST SEA BREEZE WILL MOVE QUICKLY EAST TO MERGE WITH THE ATLANTIC SEA BREEZE OVER THE EASTERN COUNTIES THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE A CONCERN GIVEN THE DEEP TROPICAL AIRMASS IN PLACE. A FEW STRONG STORMS WITH GUSTY WINDS WILL BE POSSIBLE. BASED ON SURF CONDITIONS THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. FOR MAXIMUM SAFETY...SWIM NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... INCREASED THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY WITH A RETURN TO A MORE NORMAL PATTERN OF SCATTERED AFTERNOON THUNDERSTORMS LATE IN THE WEEK. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT TUE JUL 22 2014
FLZ025-032-222030-
CLAY-DUVAL-
346 PM EDT TUE JUL 22 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY AND DUVAL
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT...
AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF OAKLEAF PLANTATION...
MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND OAKLEAF PLANTATION...LAKESIDE...DOCTORS INLET...CECIL
FIELD...BELLAIR...CISCO GARDENS...WHITEHOUSE AIR FIELD...SAN MARCO...
RIVERSIDE AND ORTEGA THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3007 8175 3013 8194 3039 8192 3042 8188
3043 8162
TIME...MOT...LOC 1946Z 199DEG 4KT 3019 8181
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EDT TUE JUL 22 2014
FLZ040-222100-
MARION-
413 PM EDT TUE JUL 22 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF DUNNELLON...MOVING EAST
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 500 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2901 8241 2901 8242 2904 8247 2903 8252
2905 8254 2919 8254 2917 8227 2897 8231
2897 8233
TIME...MOT...LOC 2013Z 281DEG 5KT 2908 8250
HESSThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A spotter measured 1.99 inches of rainfall in 1 hr and 15 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532691.